Hard Lump after Injection Symptom, Causes and What to Do

Understanding Inflammation after Injection

Swelling and irritation (inflammation) at the site where the needle entered the skin can occur after any injection. This is an allergic reaction to the needle or the medicine injected. It could also be a reaction to both. It's possible that the reaction will occur right away. It could also begin several hours after the injection. The reaction is usually not serious and goes away on its own. Swelling and irritation 

 Relief

 

What causes swelling after an injection?

The skin's reaction to the needle or medicine is the most common cause. An allergic reaction to the medicine is a less common cause. It's also possible that you have an infection at the injection site. What causes swelling after an injection?

The skin's reaction to the needle or medicine is the most common cause. An allergic reaction to the medicine is a less common cause. It's also possible that you have an infection at the injection site.

Symptoms of Inflammation after an Injection

The following symptoms may occur at the injection site:

  1. Swelling
  2. Itching
  3. Pain
  4. Redness
  5. Warmth
  6. Drainage at the injection site
  7. Rash

Swelling caused by injections needs to be treated.

The severity of the reaction and the cause of the reaction will determine the treatment. The majority of inflammation after an injection is minor. It disappears on its own after a few hours or days. If treatment is required, it may consist of one or more of the following:

  1. Packs of ice. This aids in the reduction of swelling, itchiness, and pain.
  2. Pain relievers sold over the counter. This aids in the reduction of pain and inflammation.
  3. Medicine prescribed by a doctor. These are used to treat infections.

Post-injection inflammation may cause complications.

Be on the lookout for a reaction that spans your entire body. This can result in skin rashes, severe itching, or raised fluid-filled bumps known as hives. This type of reaction, especially if it affects breathing, can be dangerous. If you or your child starts to develop symptoms that are not related to the injection site, contact your healthcare provider for advice.

When should you contact your healthcare provider?

If you have any of the following symptoms, contact your healthcare provider right away:

  1.  Fever of at least 100.4°F (38°C), or as directed
  2. At the injection site, there is a lot of pain.
  3. At the injection site, there is a stinging sensation.
  4. Muscle pain
  5. Nausea, headaches, or dizziness are all symptoms of an upset stomach (nausea).
  6. Hives, severe itching, vomiting, or a rash on the skin
  7. If your lips tongue or throat swells, dial 911.
  8. Symptoms that worsen rather than improve 

Post a Comment

0 Comments